Higgs bundles over cell complexes and representations of finitely presented groups

Georgios Daskalopoulos, Chikako Mese, Graeme Peter Desmond Wilkin

Research output: Contribution to journalArticlepeer-review


The purpose of this paper is to extend the Donaldson–Corlette theorem to the case of vector bundles over cell complexes. We define the notions of a vector bundle and a Higgs bundle over a complex, and describe the associated Betti, de Rham and Higgs moduli spaces. The main theorem is that the SL(r,C) character variety of a finitely presented group Γ is homeomorphic to the moduli space of rank-r Higgs bundles over an admissible complex X with π1(X)=Γ. A key role is played by the theory of harmonic maps defined on singular domains.
Original languageEnglish
Pages (from-to)31-55
Number of pages25
JournalPacific Journal of Mathematics
Issue number1
Publication statusPublished - 1 May 2018

Bibliographical note

© 2018 Mathematical Sciences Publishers. This is an author-produced version of the published paper. Uploaded in accordance with the publisher’s self-archiving policy. Further copying may not be permitted; contact the publisher for details.

Cite this